Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 8:04 PM EDT for York County, Pennsylvania. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 12, 2001, 8:30 PM EDT
- In force
- 26 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
The radar
The Sterling radar (KLWX), 124 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 8:10 PM EDT | Thunderstorm Wind 50 E | Hanover, PA | Trees and power lines were down 5 miles east of Hanover. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 130004 SVRCTP PAC133-130030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 804 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN PENNSYLVANIA * UNTIL 830 PM EDT. * AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF SUSQUEHANNA TRAILS...OR 9 MILES SOUTHEAST OF RED LION...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUSQUEHANNA TRAILS AT 810 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGIfNG WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 3989 7644 3975 7657 3948 7613 3966 7596
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:55 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 12, 7:55 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 755 PM EDT TUE JUN 12 2001 WILL SEND OUT EARLY UPDATE TO INCLUDE REMOVAL OF SVR TSTM WATCH 407 OVER CENTRAL AND SRN PA. WILL HAVE TO AWAIT FINAL VERDICT FOR SOMERSET CNTY IN BOX 409...THOUGH EXPECT THAT NOT TO BE INCLUDED IN ANY NEW WATCH. WILL MAINTAIN SMALL BREAKOUTS OVER EAST CENTRAL AND SE ZONES TO ACCOUNT FOR LINGERING SHOWER ACTIVITY. REMAINDER OF AREA LOOKS LIKE PC TO MAINLY CLEAR NIGHT WITH AREAS OF FOG FORMING...ESP WHERE PCPN FELL TODAY. NO CHANGES NEEDED BEYOND FIRST PD. .CTP...NONE. GARTNER
In the hours before
Special weather statement, Jun 12, 3:41 PM EDT, 4 hours 23 minutes before
PAZ010>012-017>019-024>028-034>036-045-049-050-052-056>059-063>066- 130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 PM EDT TUE JUN 12 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...NORTHUMBERLAND...UNION...JUNIATA...CENTRE...CLINTON...PERRY ...FRANKLIN...BEDFORD...DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...CAMERON ...BLAIR...CAMBRIA...SCHUYLKILL...YORK...SNYDER...CLEARFIELD... ELK...HUNTINGDON...MIFFLIN AND FULTON. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GARTNER/ONDREJIK/GRUMM
Special weather statement, Jun 12, 5:00 PM EDT, 3 hours 4 minutes before
PAZ033-130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 500 PM EDT TUE JUN 12 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTY IN CENTRAL PENNSYLVANIA... SOMERSET. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR EL`ECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GARTNER/ONDREJIK/GRUMM
Local storm report, Jun 12, 5:14 PM EDT, 2 hours 50 minutes before
PHLWRKLSR
TTAAOO KCTP 122114
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
514 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0426 PM PHILIPSBURG PA WIND DAMAGE
06/12/01 CENTRE TREES AND POWER LINES DOWN
0440 PM PHILIPSBURG PA WIND DAMAGE
06/12/01 CENTRE TREES DOWN
0410 PM HYNDER PA WIND DAMAGE
06/12/01 CLINTON MULTIPLE TREES DOWN
0455 PM STATE COLLEGE PA WIND DAMAGE
06/12/01 CENTRE TREES DOWN ON SOUTH
ATHERTON STREET
0430 PM LOCK HAVEN PA WIND DAMAGE
06/12/01 CLINTON SEVERAL TREES DOWN NEAR
LOCK HAVEN
DJOLocal storm report, Jun 12, 6:13 PM EDT, 1 hour 51 minutes before
PHLWRKLSR
TTAAOO KCTP 122213
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
613 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM HUNTINGDON PA WIND DAMAGE
06/12/01 HUNTINGDON TREES DOWN IN HUNTINGDON
BORO.
0530 PM WARRIORS MARK PA WIND DAMAGE
06/12/01 HUNTINGDON NUMEROUS TREES DOWN
0530 PM LOCK HAVEN PA WIND DAMAGE
06/12/01 CLINTON TREES DOWN
0430 PM MILL HALL PA WIND DAMAGE
06/12/01 CLINTON MULTIPLE TREES DOWN
0600 PM SELINSGROVE PA WIND DAMAGE
06/12/01 SNYDER TREES DOWN IN SEVERAL
LOCATIONS OVER EASTERN
SNYDER COUNTY
0600 PM SUNBURY PA WIND DAMAGE
06/12/01 NORTHUMBERLAND TREES DOWN IN MANY
LOCATIONS IN SOUTHERN
NORTHUMBERLAND COUNTY.
ONDREJIKThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:44 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.